Journal of Symbolic Logic 58 (2):456-476 (1993)
Models of normal open induction (NOI) are those discretely ordered rings, integrally closed in their fraction field whose nonnegative part satisfy Peano's induction axioms for open formulas in the language of ordered semirings. Here we study the problem of representability of an element a of a model M of NOI (in some extension of M) by a quadratic form of the type X2 + bY2 where b is a nonzero integer. Using either a trigonometric or a hyperbolic parametrization we prove that except in some trivial cases, M[ x, y] with x2 + by2 = a can be embedded in a model of NOI. We also study quadratic extensions of a model M of NOI; we first prove some properties of the ring of Gaussian integers of M. Then we study the group of solutions of a Pell equation in NOI; we construct a model in which the quotient group by the squares has size continuum
|Keywords||No keywords specified (fix it)|
|Categories||categorize this paper)|
References found in this work BETA
Primes and Their Residue Rings in Models of Open Induction.Angus Macintyre & David Marker - 1989 - Annals of Pure and Applied Logic 43 (1):57-77.
Citations of this work BETA
No citations found.
Similar books and articles
On the Induction Schema for Decidable Predicates.Lev D. Beklemishev - 2003 - Journal of Symbolic Logic 68 (1):17-34.
Satisfiability Testing for Boolean Formulas Using Δ-Trees.G. Gutiérrez, I. P. de Guzmán, J. Martínez, M. Ojeda-Aciego & A. Valverde - 2002 - Studia Logica 72 (1):85 - 112.
Some Weak Fragments of HA and Certain Closure Properties.Morteza Moniri & Mojtaba Moniri - 2002 - Journal of Symbolic Logic 67 (1):91-103.
Finite Injury and ∑1-Induction.Michael Mytilinaios - 1989 - Journal of Symbolic Logic 54 (1):38 - 49.
End Extensions of Normal Models of Open Induction.David Marker - 1991 - Notre Dame Journal of Formal Logic 32 (3):426-431.
The Amalgamation Property in Normal Open Induction.Margarita Otero - 1992 - Notre Dame Journal of Formal Logic 34 (1):50-55.
On Diophantine Equations Solvable in Models of Open Induction.Margarita Otero - 1990 - Journal of Symbolic Logic 55 (2):779-786.
A Recursive Nonstandard Model of Normal Open Induction.Alessandro Berarducci & Margarita Otero - 1996 - Journal of Symbolic Logic 61 (4):1228-1241.
Added to index2009-01-28
Total downloads13 ( #355,337 of 2,171,999 )
Recent downloads (6 months)1 ( #325,967 of 2,171,999 )
How can I increase my downloads?